Charles Darwin University

CDU eSpace
Institutional Repository

 
CDU Staff and Student only
 

The use of high-dose insulin-glucose euglycemia in beta-blocker overdose: A case report

Page, C, Hacket, LP and Isbister, GK (2009). The use of high-dose insulin-glucose euglycemia in beta-blocker overdose: A case report. Journal of Medical Toxicology,5(3):139-143.

Document type: Journal Article
Citation counts:
Google Scholar Search Google Scholar

Title The use of high-dose insulin-glucose euglycemia in beta-blocker overdose: A case report
Author Page, C
Hacket, LP
Isbister, GK
Journal Name Journal of Medical Toxicology
Publication Date 2009
Volume Number 5
Issue Number 3
ISSN 1937-6995   (check CDU catalogue open catalogue search in new window)
Start Page 139
End Page 143
Total Pages 5
Place of Publication US
Publisher Springer New York LLC
HERDC Category C2 - Journal Article - Other contributions to refereed journal (internal)
Abstract The management of life-threatening beta-blocker toxicity and its associated low cardiac output state is clinically challenging. Previous case reports and case series describe the use of hyperinsulinemia/euglycemia therapy in mono-ingestions of calcium channel blockers and mixed ingestions, including calcium channel and beta-blockers. In this case report we describe the use of high-dose insulin (10 IU/kg per hour) in a case of massive metoprolol ingestion (5 g) in which hypotension was unresponsive to conventional therapies. Although the metoprolol concentrations measured in plasma were approximately 100–200 times therapeutic concentrations, the pharmacokinetics appeared to be similar to therapeutic metoprolol dosing.
Keywords high-dose insulin
euglycemia
beta-blocker toxicity
DOI http://dx.doi.org/10.1007/BF03161225   (check subscription with CDU E-Gateway service for CDU Staff and Students  check subscription with CDU E-Gateway in new window)
 
Versions
Version Filter Type
Access Statistics: 70 Abstract Views  -  Detailed Statistics
Created: Thu, 25 Mar 2010, 13:12:42 CST